MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT; IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Model Number 03.231.004
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: hwc, hrs.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction and internal fixation (orif) of the right femur on (b)(6) 2018, the arm sleeves of left and right aiming arm were no longer locking securely in the guide.The grooves in the carbon fiber of the aiming arms seem to be wearing out, preventing the metal wings in the sleeves from engaging.The trocar with handle was not properly locking into the sleeves during the sleeve insertion to aiming arm.The case was completed successfully by manually holding the sleeves in the aiming arm during the procedure.There was no surgical delay.There was no patient harm.Concomitant devices: guide (part: unknown, lot: unknown, quantity: 1).This report is for a aiming arm for 4.5mm variable angle locking compression plate (va-lcp) curved condylar plate/ right.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.231.004, lot: 7554371, manufacturing site: synthes haegendorf, release to warehouse date: 05sept2011.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: visual inspection of the returned right aiming arm assembly for va-lcp curved condylar plates revealed no damage to any carbon fiber feature of the device.Metallic filings were noted around the connection bolt component's threads.The connection bolt could not be disassembled from the mounting sleeve component; as such, the mounting sleeve¿s threads and the connection bolt¿s proximal threads could not be viewed.Slight damage to the top surface of the mounting sleeve was noted.This damage is consistent with use of the device.No damage was noted any other feature of the device.The damage nor the disassembly issues noted above would have impacted the ability to assemble with the insertion handle.Functional testing: functional testing could not be performed as the insertion handle was not returned.The received condition did not agree with the complaint description.The complaint could not be replicated during investigation.Dimensional inspection: dimensional inspection of the mounting sleeve¿s hole measured 14.00mm.Measured with ca802.This is within specification of 14.00mm +0.05/-0 per se_385626 rev b.Document/specification review: the relevant drawings were reviewed during investigation: no design issues were noted during investigation.Conclusion: the complaint was not confirmed during investigation.No damage was noted that would have contributed to the complaint condition.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT
Common Device Name
IMPLANT, FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8199840
Report Number2939274-2018-55605
Device Sequence Number2154574
Product Code JDP
UDI-Device Identifier10886982077318
UDI-Public(01)10886982077318
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.231.004
Device Catalogue Number03.231.004
Device Lot Number7554371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1